MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE CARDIOFORM ASD OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

W. L. GORE & ASSOCIATES, INC. GORE CARDIOFORM ASD OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number ASD48A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 08/09/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The gore® cardioform asd occluder instructions for use states: adverse events associated with the use of the occluder may include but are not limited to: thrombosis or thromboembolic event resulting in clinical sequelae.
 
Event or Problem Description
It was reported the physician implanted a 48mm gore® cardioform asd occluder on (b)(6) 2021.At a follow-up appointment on (b)(6) 2021, a thrombus was noted within the right disc.The patient was treated with xarelto and will have follow-up imaging.
 
Additional Manufacturer Narrative
The imaging investigation stated the following: it was reported that a physician implanted a gore cardioform asd occluder.Approximately a month later during follow up echocardiography a thrombus was noted on the right atrial disc.Limited imaging was provided for this review.There does appear to be an echogenic mass associated with the right atrial disc.This appearance is consistent with that of thrombus.With the limited imaging, it is difficult to assess if the device is implanted properly.Also, it is difficult to ascertain the cause of the thrombus.

Brand Name
GORE CARDIOFORM ASD OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key12413808
Report Number2017233-2021-02328
Device Sequence Number19928031
Product Code MLV
UDI-Device Identifier00733132636525
UDI-Public00733132636525
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P050006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/22/2023
Device Model NumberASD48A
Device Catalogue NumberASD48A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/09/2021
Supplement Date Received by Manufacturer08/09/2021
Initial Report FDA Received Date09/02/2021
Supplement Report FDA Received Date09/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age6 YR
Patient Weight21